Alert archive / Montana / High Wind Watches in 2015

High Wind Watch 13, NWS Great Falls, MT

September 18, 2015

NWS Great Falls, MT issued this high wind watch at Sep 18, 2015, 2:54 PM MDT. It took effect at Sep 19, 2015, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 18, 2015, 2:54 PM MDT (20:54 UTC)
In effect from
Sep 19, 2015, 6:00 PM MDT
Expired
Sep 19, 2015, 3:22 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS75 KTFX 182054
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT FRI SEP 18 2015


MTZ009-048-191200-
/O.NEW.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
254 PM MDT FRI SEP 18 2015

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE SUNDAY EVENING AND BECOME
  GUSTY THROUGH SUNDAY AFTERNOON.

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
645 
WWUS75 KTFX 182054 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT FRI SEP 18 2015


MTZ009-048-191200-
/O.COR.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
254 PM MDT FRI SEP 18 2015

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE SATURDAY EVENING AND
  BECOME GUSTY THROUGH SUNDAY AFTERNOON.

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
835 
WWUS75 KTFX 190922
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 AM MDT SAT SEP 19 2015

MTZ009-048-192200-
/O.UPG.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/
/O.NEW.KTFX.HW.W.0015.150920T0600Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
322 AM MDT SAT SEP 19 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 70 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT TONIGHT...AND
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-192200-
/O.NEW.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
322 AM MDT SAT SEP 19 2015

...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY
TO 4 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY
TO 4 AM MDT MONDAY.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 60 MPH.

* TIMING...STRONG WINDS WILL DEVELOP AROUND MID DAY SUNDAY...AND
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 18, 2:35 PM MDT, 19 minutes earlier.

Area forecast discussion, Sep 18, 2:35 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MDT FRI SEP 18 2015

.DISCUSSION...

TONIGHT THROUGH SUNDAY...WESTERLY FLOW ALOFT THROUGH THE WEEKEND
WILL BRING DRY AND WARMER CONDITIONS TO THE AREA. THE EXCEPTION
WILL BE A FEW ISOLATED SHOWERS OVER THE WESTERN MOUNTAINS. THE
FLOW ALOFT WILL BECOME STRONGEST SATURDAY NIGHT INTO SUNDAY
AFTERNOON, ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. IN RESPONSE
TO THIS, A HIGH WIND WATCH HAS BEEN ISSUED. IT WILL ALSO BE BREEZY
OVER THE PLAINS SUNDAY. TEMPERATURES WILL BE NEAR SEASONAL
AVERAGES SATURDAY AND CLIMB ABOVE AVERAGE FOR SUNDAY.

SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR
AGREEMENT SHOWING A SLOWLY PROGRESSIVE PATTERN THROUGH NEXT WEEK.
PERIOD STARTS OFF WITH AN UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE COLD FRONT SWEEPING ACROSS MONTANA SUNDAY NIGHT. THIS SYSTEM
DOES NOT APPEAR TO HAVE A LOT OF MOISTURE WITH IT BUT BRINGS STRONG
AND GUSTY WINDS TO THE ROCKY MOUNTAIN FRONT. COOLER AIR MOVES INTO
THE REGION FOR MONDAY BUT SHORTWAVE RIDGING WILL ALLOW TEMPERATURES
TO REBOUND ONCE AGAIN ON TUESDAY. THE REMAINDER OF THE WEEK WILL SEE
AN UNSETTLED SOUTHWEST FLOW ALOFT OVER MONTANA AS ANOTHER TROUGH
DEVELOPS ALONG CANADA'S WEST COAST. THE AIRMASS DOES NOT APPEAR TO
BE PARTICULARLY UNSTABLE DURING THIS TIME FRAME BUT ISOLATED SHOWERS
AND PERHAPS A THUNDERSTORM OR TWO ARE POSSIBLE OVER SOUTHWEST
MONTANA AND THE WESTERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. BY
FRIDAY THE UPPER TROUGH BEGINS TO MOVE INLAND WITH ISOLATED TO
SCATTERED SHOWERS SPREADING ACROSS THE FORECAST AREA. TEMPERATURES
WILL REMAIN ABOVE SEASONAL AVERAGES TUESDAY THROUGH FRIDAY BUT
SHOULD NOT BE EXCESSIVELY HOT. MPJ

&&

.AVIATION...
UPDATED 1746Z.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 18Z SATURDAY. A
WEAK DISTURBANCE ALOFT WILL BRING SCATTERED TO BROKEN MID LEVEL
CLOUDS TO CENTRAL AND SOUTHWEST MONTANA THROUGH SATURDAY MORNING.
HOWEVER...LITTLE TO NO PRECIPITATION IS EXPECTED. AHEAD OF THE
DISTURBANCE...BREEZY CONDITIONS WILL CONTINUE ACROSS CENTRAL
MONTANA THROUGH AROUND 02Z SATURDAY. THE WIND WILL DECREASE SOME
TONIGHT BEFORE INCREASING AGAIN ON SATURDAY. MARTIN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  70  51  76 /   0   0   0   0
CTB  44  67  48  72 /   0   0   0   0
HLN  44  71  48  77 /   0   0   0   0
BZN  37  68  40  76 /   0   0   0   0
WEY  25  57  28  64 /   0   0   0   0
DLN  37  67  42  73 /   0   0   0   0
HVR  42  71  45  76 /   0   0   0   0
LWT  42  69  46  77 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR MTZ009-048.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Watches in Montana, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.